Alert archive / Colorado / Red Flag Warnings in 2010
Red Flag Warning 21, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at Jul 3, 2010, 1:19 PM MDT for 4 counties in Colorado. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 3, 2010, 1:19 PM MDT (19:19 UTC)
- Expired
- Jul 3, 2010, 8:48 PM MDT
- In force
- 7 hr
- Issued by
- NWS Grand Junction, CO
Counties Eagle County, CO, Garfield County, CO, Mesa County, CO, Pitkin County, CO
The radar
The Grand Junction radar (KGJX), 70 km from the middle of the area, began a volume at 19:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 7.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 183 J/kg
- Mixed-layer CIN
- -221 J/kg
- Mixed-layer LCL
- 2460 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
285 WWUS85 KGJT 031919 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 119 PM MDT SAT JUL 3 2010 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR COLORADO FIRE ZONES 203 AND 205...FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS... ...FIRE WEATHER WATCH IS IN EFFECT FROM 3 PM UNTIL MIDNIGHT SUNDAY FOR COLORADO FIRE ZONES 203 AND 205 FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS... .A STRONG SOUTHWEST FLOW ALOFT IS MIXING DOWN TO THE SURFACE THIS AFTERNOON. THIS IS PULLING MUCH DRIER AIR OVER THE CENTRAL PORTIONS OF WESTERN COLORADO. THEREFORE A RED FLAG WARNING IS IN EFFECT UNTIL SUNSET THIS EVENING. SUNDAY...SOUTHWEST WINDS WILL BE LIGHTER IN THE EARLY AFTERNOON. BUT A COLD FRONT APPROACHES FROM THE NORTHWEST LATER IN THE AFTERNOON AND PASSES IN THE EVENING. DRY AND WINDY CONDITIONS MAY COMBINE LATE IN THE AFTERNOON OR EVENING HOURS. WITH WIDESPREAD IGNITION SOURCES ON THE 4TH OF JULY...A FIRE WEATHER WATCH HAS BEEN ISSUED. COZ203-205-040730- /O.NEW.KGJT.FW.W.0021.100703T1919Z-100704T0400Z/ /O.NEW.KGJT.FW.A.0014.100704T2100Z-100705T0600Z/ GRAND JUNCTION FORECAST AREA-MONTROSE FORECAST AREA- 119 PM MDT SAT JUL 3 2010 ...RED FLAG WARNING IN EFFECT UNTIL 10 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 203 AND 205... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 203 AND 205... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONES 203 AND 205. * WIND...SOUTHWEST GUSTING TO 30 TO 40 MPH. * HUMIDITY...FALLING TO BETWEEN 8 TO 15%. * IMPACTS...ANY FIRE WITHIN THE WARNED AREA WILL LIKELY EXPERIENCE RAPID AND DANGEROUS GROWTH DURING THE AFTERNOON AND EVENING. * CRITICAL FIRE WEATHER CONDITIONS...INCLUDING LOW RH AND GUSTY WINDS...MAY REFORM LATE SUNDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/GJT
1 follow-up statement
087 WWUS85 KGJT 040248 RFWGJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 848 PM MDT SAT JUL 3 2010 ...FIRE WEATHER WATCH IS IN EFFECT FROM 3 PM UNTIL MIDNIGHT SUNDAY FOR COLORADO FIRE ZONES 203 AND 205 FOR STRONG WINDS...LOW RELATIVE HUMIDITY AND DRY FUELS... A COLD FRONT APPROACHING FROM THE NORTHWEST ON SUNDAY WILL MOVE THROUGH UTAH AND COLORADO BY NOON AND QUICKLY HAVE MOVED THROUGH THE AREA BY EVENING. DRY AND WINDY CONDITIONS MAY COMBINE LATE IN THE AFTERNOON OR EVENING HOURS. WITH WIDESPREAD IGNITION SOURCES ON THE 4TH OF JULY...A FIRE WEATHER WATCH HAS BEEN ISSUED. COZ203-205-041500- /O.CAN.KGJT.FW.W.0021.000000T0000Z-100704T0400Z/ /O.CON.KGJT.FW.A.0014.100704T2100Z-100705T0600Z/ GRAND JUNCTION FORECAST AREA-MONTROSE FORECAST AREA- 848 PM MDT SAT JUL 3 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 203 AND 205... ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 203 AND 205... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS CANCELLED THE RED FLAG WARNING. * AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONES 203 AND 205. * WIND...WEST TO SOUTHWEST WINDS GUSTING TO 35 MPH. * HUMIDITY...FALLING TO BETWEEN 10 TO 15%. * IMPACTS...ANY FIRE WITHIN THE WARNED AREA WILL LIKELY EXPERIENCE RAPID AND DANGEROUS GROWTH DURING THE AFTERNOON AND EVENING HOURS. IN ADDITION...FIREWORKS WILL ALSO CONTRIBUTE TO POSSIBLE FIRE STARTS. * CRITICAL FIRE WEATHER CONDITIONS...INCLUDING LOW RH AND GUSTY WINDS...MAY REFORM LATE SUNDAY AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HTTP://WEATHER.GOV/GJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Jul 3, 3:19 AM MDT, 10 hours earlier.
Area forecast discussion, Jul 3, 3:19 AM MDT, 10 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND JUNCTION CO 319 AM MDT SAT JUL 3 2010 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT... DRIER AIR CONTINUES TO WORK SLOWLY INTO THE REGION FROM THE WEST THIS MORNING...WITH SFC FEW POINTS DOWN INTO THE TEENS AND 20S ACROSS MUCH OF SOUTHERN AND CENTRAL UTAH. AS ANOTHER PACIFIC TROUGH WORKS INLAND...EXPECT THIS DRIER AIR TO FILTER OVER OUR AREA...WITH CONVECTION ACTUALLY DECREASING SOME AS THE DAY WEARS ON. THIS WILL RESULT IN FEWER STORMS THIS AFTERNOON AND EVENING...WITH QUICK CLEARING SETTLING IN AFTER SUNSET. ON SUNDAY...MODELS CONTINUE TO ADVERTISE THE ABOVE MENTIONED PACIFIC TROUGH WILL BE MOVING EAST THROUGH THE NORTHERN THIRD OF OUR FORECAST AREA. POOL OF MOISTURE ACCOMPANYING THE FRONT...COMBINED WITH DYNAMIC FORCING AND STEEPENING LAPSE RATES WILL RESULT IN ANOTHER ROUND OF THUNDERSTORMS. ATTM...IT APPEARS THE BEST CHANCE FOR WETTING RAINS WILL BE NORTH OF INTERSTATE 70 DURING THE AFTERNOON AND EARLY EVENING HOURS. CONVECTION IS EXPECTED TO DIMINISH BY SUNSET...WITH DRY CONDITIONS ANTICIPATED FOR THE FOURTH OF JULY FIREWORK SHOWS. LITTLE CHANGE IN TEMPS THROUGH SUNDAY WITH PERSISTENCE A GOOD START. THE EXCEPTION WILL BE OVER THE NORTHERN ZONES WHERE SFC FRONT AND CLOUD COVER WILL SHAVE A GOOD 5 TO 10 DEGREES OFF MAX TEMPS FOR SUNDAY. .LONG TERM...MONDAY THROUGH FRIDAY... MON-TUE: A DRY AIRMASS WILL BE IN PLACE TO START OFF THE NEW WORK WEEK WITH PLENTY OF SUNSHINE AND DRY WEATHER. AN ACTIVE NORTHERN STREAM CONTINUES OVER THE NORTHERN US WITH BROAD HIGH PRESSURE ENCOMPASSING THE SOUTHERN PART OF THE CONUS. THIS LEAVES THE FORECAST AREA UNDER WEAK ZONAL FLOW WITH DRY CONDITIONS PERSISTING THROUGH AT LEAST TUES. EXPECT COOLER AIR ALOFT ON MON TO KEEP HIGHS A DEGREE OR TWO BELOW NORMAL BUT EXPECT THEM TO REBOUND FAIRLY QUICKLY ON TUES. WITH MOSTLY CLEAR SKIES... EXPECT GOOD RADIATIONAL COOLING OVERNIGHT TO KEEP MINS TEMPS NEAR TO A FEW DEGREES BELOW NORMAL. WED-FRI: HIGH PRESSURE CONTINUES TO BUILD OVER THE REGION THROUGH MID WEEK WITH MODELS ADVERTISING ANOTHER MONSOONAL-TYPE MOISTURE SURGE FOR THE LATER PART OF THE WEEK. THE LATEST GFS RUN IS A BIT SLOWER WITH THE MOISTURE RETURN AND THE ECMWF A BIT FASTER. FOR NOW HAVE KEPT BROAD BRUSHED ISOLATED POPS BEGINNING WED WITH A GRADUAL INCREASING TREND THROUGH THE END OF THE WEEK. TEMPS SHOULD STAY NEAR NORMAL THROUGH FRI WITH THE POTENTIAL MOISTURE INCREASE. && .AVIATION... ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN OCCUR ACROSS EASTERN UTAH AND WESTERN COLORADO TODAY. GUSTY WINDS AND BRIEF HEAVY RAIN WILL ACCOMPANY THE STRONGER STORMS...RESULTING IN BRIEF MVFR CIGS AND VSBYS. CONVECTION WILL END EARLY THIS EVENING AS DRIER AIR MOVES IN FROM THE WEST. && .GJT WATCHES/WARNINGS/ADVISORIES... CO...NONE. UT...NONE. SHORT TERM.....JDC LONG TERM......MCS AVIATION.......JDC
Hazardous weather outlook, Jul 3, 5:45 AM MDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 545 AM MDT SAT JUL 3 2010 COZ001>014-017>023-UTZ022>025-027>029-041145- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 545 AM MDT SAT JUL 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS WESTERN COLORADO AND EXTREME EASTERN UTAH TODAY. THE THUNDERSTORMS WILL COME TO AN END EARLY THIS EVENING. EXPECT GUSTY WINDS TO 50 MPH AND BRIEF HEAVY RAINFALL WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ISOLATED TO SCATTERED LATE DAY SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON SUNDAY OVER NORTHEAST UTAH AND NORTHWEST COLORADO. DRIER WEATHER IS THEN EXPECTED OVER THE REGION FOR MUCH OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. JDC
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 1:19 PM MDT | Fire Weather Watch | GJT | Eagle, Garfield, Mesa, Pitkin | 14 hr |
Nearby
Red Flag Warnings in Colorado, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.